Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 108, NWS Lincoln, IL

July 8, 2001Marshall County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2001, 2:01 PM CDT for Marshall County, Illinois. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 8, 2001, 2:01 PM CDT (19:01 UTC)
Expired
Jul 8, 2001, 3:00 PM CDT
In force
59 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marshall County, IL

What was reported inside it

TimeReportWhereRemark
Jul 8, 2:15 PM CDTThunderstorm Wind 52 EHenry, ILThunderstorm winds blew down a large tent at the county fairgrounds. No injuries were reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 11:15 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2493 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WUUS53 KILX 081901
SVRSPI
ILC123-082000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
201 PM CDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN CENTRAL ILLINOIS

* UNTIL 300 PM CDT

* AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CAMP GROVE...OR ABOUT 14 MILES NORTHWEST
  OF LACON...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPARLAND
  LACON
  HENRY
  VARNA
  TOLUCA
  WENONA

DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4115 8965 4098 8965 4091 8908 4109 8906

FRIEDERS

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:25 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 8, 10:25 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1025 AM CDT SUN JUL 8 2001

WILL UPDATE FOR TEMP TRENDS IN FAR SE...OTHERWISE HAVE ALREADY
UPDATED FCST TO REFLECT RADAR TRENDS THIS MORNING AND WILL CONTINUE
TO MONITOR FOR FUTURE UPDATES.

SFC ANALYSIS SHOWS BOUNDARY HAS SLIPPED SOUTH TO POSITION NEAR
DVN-DNV. CONVECTION CONTINUES TO DEVELOP ALONG BOUNDARY IN A NARROW
BAND. MOSTLY JUST HEAVY RAINERS AT THIS POINT. WILL BE WATCHING
CONVECTION ACROSS IA FOR TRENDS SE ALONG BOUNDARY TOWARD CENT IL.
CAP WEAKER TODAY AND SFC BOUNDARY CLOSE BY AND STRONG
INSTABILITY...SO POTENTIAL FOR STORMS IS MUCH BETTER ACROSS AREA
TODAY.

TEMPS CONT TO RESPOND IN WARM SECTOR WITH LWR/MID 80S ALREADY. 91
ALREADY AT 10 AM AT LWV...AND SO WILL RAISE THE MID 90S.

.ILX...HEAT ADVISORY TODAY ENTIRE CWA.

FRIEDERS

In the hours before

Special weather statement, Jul 8, 11:15 AM CDT, 2 hours 46 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081800-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT SUN JUL 8 2001

THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL ILLINOIS
THIS AFTERNOON INTO TONIGHT. A SEVERE THUNDERSTORM WATCH HAS
ALREADY BEEN POSTED FOR ALL OF CENTRAL ILLINOIS UNTIL 6 PM.

A HOT AND HUMID AIRMASS WILL INTERACT WITH A FRONT MOVING INTO
CENTRAL ILLINOIS...TO PRODUCE SCATTERED THUNDERSTORMS FOR THIS
AFTERNOON AND INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS.
AN ISOLATED TORNADO OR LARGE HAIL CANNOT BE RULED OUT.

FRIEDERS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:18 PM CDTSevere Thunderstorm WarningILXKnox57 min
Jul 8, 1:44 PM CDTSevere Thunderstorm WarningILXStark61 min
Jul 8, 2:32 PM CDTSevere Thunderstorm WarningILXWoodford58 min
Jul 8, 2:49 PM CDTSevere Thunderstorm WarningILXMcLean56 min
Jul 8, 3:38 PM CDTSevere Thunderstorm WarningILXVermilion67 min
Jul 8, 4:15 PM CDTSevere Thunderstorm WarningILXDouglas, Moultrie60 min
Jul 8, 4:26 PM CDTSevere Thunderstorm WarningILXColes64 min
Jul 8, 4:32 PM CDTTornado WarningILXMoultrie43 min
Jul 8, 4:51 PM CDTSevere Thunderstorm WarningILXEdgar54 min
Jul 8, 4:57 PM CDTTornado WarningILXColes63 min
Jul 8, 5:04 PM CDTSevere Thunderstorm WarningILXShelby71 min
Jul 8, 5:09 PM CDTTornado WarningILXShelby66 min
Jul 8, 5:15 PM CDTSevere Thunderstorm WarningILXClark60 min
Jul 8, 5:20 PM CDTTornado WarningILXCumberland55 min
Jul 8, 5:45 PM CDTSevere Thunderstorm WarningILXJasper75 min
Jul 8, 6:07 PM CDTSevere Thunderstorm WarningILXCrawford68 min
Jul 8, 6:13 PM CDTSevere Thunderstorm WarningILXClark, Cumberland32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.